Alert archive / Idaho / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 30, NWS Pocatello, ID

July 29, 2010Cassia County, Oneida County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 29, 2010, 5:58 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2010, 5:58 PM MDT (23:58 UTC)
Expired
Jul 29, 2010, 6:45 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Cassia County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:11 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 29, 2:11 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT THU JUL 29 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS MONSOONAL MOISTURE PERSISTS OVER THE REGION.
COVERAGE IS NOT EXPECTED TO BE AS SIGNIFICANT AS WEDNESDAY DUE TO
THE LACK OF A LARGE SCALE LIFTING MECHANISM. STILL...GUSTY
WINDS...SMALL HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL
BE POSSIBLE WHERE THUNDERSTORMS DO DEVELOP.

ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH SATURDAY
AS MOISTURE APPEARS TO HANG AROUND FOR SOME TIME. BEST CHANCES FOR
ACTIVITY WILL BE IN THE AFTERNOON AND EARLY EVENING. A COLD FRONT
WILL ARRIVE SUNDAY. THIS SHOULD PRODUCE DRIER AND COOLER WEATHER
FOR SUNDAY.

.LONG TERM...MONDAY THROUGH THURSDAY.

DRIER WEATHER IS EXPECTED TO PERSIST THROUGH MUCH OF THE EXTENDED.
MONSOONAL MOISTURE SHOULD MAINLY REMAIN SOUTH OF THE AREA. AN
ISOLATED STORM IN THE HIGH COUNTRY WILL REMAIN POSSIBLE DURING
THIS TIME. WARMER WEATHER WILL RETURN FOR NEXT WEEK AS SOUTHWEST
FLOW REMAINS DOMINANT DURING THIS TIME.

&&

.AVIATION...EXPECT THUNDERSTORMS THIS EVENING AND DEVELOPING AGAIN
FRIDAY AFTERNOON. HAVE VICINITY AT ALL TAF SITES EARLY THIS
EVENING. OTHERWISE IT WILL BE VFR. GK

&&

.FIRE WEATHER...THE MOIST UNSTABLE PATTERN CONTINUES OVER THE
DISTRICT.   EXPECT ISOLATED TO SCATTERED THUNDERSTORMS EARLY THIS
EVENING AND A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FOR
ZONES 409...410...AND 412.   THE THREAT FOR THUNDERSTORMS WILL
CONTINUE THROUGH SATURDAY WITH SOME DRYING EXPECTED BY SUNDAY INTO
NEXT WEEK.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ017-019>023-032.

&&
Hazardous weather outlook, Jul 29, 4:06 AM MDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
406 AM MDT THU JUL 29 2010

IDZ017>025-031-032-301200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
406 AM MDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ACTIVE ROUND OF THUNDERSTORMS WILL OCCUR TODAY. THE BEST
CHANCE FOR STRONG STORMS WILL BE THIS AFTERNOON AND EVENING. HEAVY
RAINFALL...STRONG WINDS OVER 50 MPH...AND FREQUENT DANGEROUS
LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE INTO FRIDAY. A DRIER AIR MASS IS FORECAST TO APPROACH THE
REGION BY SATURDAY...WHICH WILL EASE THUNDERSTORM STRENGTH AND
COVERAGE ACROSS EASTERN IDAHO. ISOLATED THUNDERSTORMS WILL REMAIN
POSSIBLY MAINLY OVER THE HIGHER TERRAIN INTO EARLY NEXT WEEK. AN
INCREASE IN THUNDERSTORM ACTIVITY IS POSSIBLE BY MIDWEEK AS THE
NEXT PACIFIC SYSTEM MOVES INLAND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jul 29, 4:28 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
428 PM MDT THU JUL 29 2010

IDZ017-022-292330-
CASSIA ID-
428 PM MDT THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 530 PM MDT

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OAKLEY..MOVING NORTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   OAKLEY...
   MARION AND  LOCUST...
   BASIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4220 11424 4253 11391 4231 11349 4199 11384
      4199 11389
TIME...MOT...LOC 2228Z 215DEG 12KT 4221 11401

HANKO
Special weather statement, Jul 29, 5:17 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
517 PM MDT THU JUL 29 2010

IDZ022-300000-
ONEIDA ID-CASSIA ID-
517 PM MDT THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  EXTREME SOUTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 600 PM MDT

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALMO..MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   KEOGH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4215 11373 4237 11300 4199 11298 4199 11369
TIME...MOT...LOC 2317Z 256DEG 24KT 4207 11356

DSH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:35 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power40 min
Jul 28, 6:54 PM MDTSevere Thunderstorm WarningPIHBingham36 min
Jul 28, 7:14 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville46 min
Jul 28, 8:12 PM MDTSpecial Weather StatementPIHBonneville48 min
Jul 29, 3:59 AM MDTRed Flag WarningPIHBingham, Bonneville, Butte, Clark, Fremont, Jefferson and 3 more17 hr
Jul 29, 4:28 PM MDTSpecial Weather StatementPIHCassia62 min
Jul 29, 5:17 PM MDTSpecial Weather StatementPIHCassia43 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.